Temodar for cancer

Has Your Oncologist Suggested Temodar?
Related article: Cervical Cancer Treatments







Healthy Choices Privacy Policy
Healthy Choices Disclaimer

by Neva J. Howell unless otherwise noted

Is the Cure Worse Than The Cancer?

Additional articles on cancer:
Is it Breast Cancer or DCIS?
CT Scans and Cancer Risks
Naturopathic Cancer Fighting Recipe
MMS and Breast Cancer

I am not fan of chemotherapy and radiation. I’ll say that right up front. I think they do more damage than good, and I believe the only reason people may survive is because when the immune system is completely decimated, sometimes it comes back almost supernaturaly strong.

Anyway, any doctor out there will shoot holes in my theory and it doesn’t matter. I’m not a doctor. I’m an educator. So, here’s a bit of education Temodar / temozolomide., for those who may be asked to have it injected into their veins as a treatment for cancer.

Source: Drugs.com

Please note that there at two pages of side effects on this website. The one I’ve linked above is for the consumer, the person who is under treatment for cancer. The second page is for doctors. Notice the difference in side effects that are mentioned. First, for the consumer….

Common side effects of temodar include constipation, nausea, vomiting, headache and unusual weakness. OK, not great but not too bad. Now, look at the other potential side effects of this medicine:

Abdominal pain, sore throat, confusion, diarrhea, dizziness, drowsiness, trouble with sleeping, unusual weight gain, skin rash, itching, urinary incontinence or increased urge to urinate, loss of appetite, stomach pain, muscle pain, anxiety, blurred or double vision, mental depression, breast pain (in females), runny or stuffy nose, burning or prickling feeling on the skin, difficulty speaking, amnesia, blood in urine or stools, cough, hoarseness, infection, muscle weakness or paralysis, pinpoint size red spots on skin, blistering skin, peeling skin, difficulty swallowing, fever or chills, puffiness or swelling of eyes, face, lip or tongue, sneezing, wheezing, tarry stools, convulsions, lower back pain, pain in sides, loosening of the skin, chest pain, fast heartbeat, joint pain, shortness of breath and wheezing.

OK, now let’s take a look at the Temodar side effects page specifically for doctors…

hmmm, there’s a big red stamp across this information saying that the article is archived and may be obsolete. One wonders why they don’t update with new information…

Anyway, I see mention of carcinomas happening with rats that are given this medicine. In other words, giving Temozolomide to rats CAUSED cancer.

A little further down, there is information on dental problems that is not on the consumer page, including “microbial infection, delayed healing, and gingival bleeding”.

Also, elderly patients given Temodar showed higher incidence of “Grade 4 neutropenia and thrombocytopenia”.

Temozolomide therapy can cause vaccine side effects to be magified. The article states that “immunization of these patients should be undertaken only with extreme caution after careful review of the patient’s hematologic status and only with the knowledge and consent of the physician managing the temozolomide therapy.”

What really stunned me is that it is written that those with chicken pox “existing or recent” or shingles are at greater risk. Who hasn’t had chicken pox?

I noted that those who have already had radiation are also a greater risk of side effects from this medicine. If you’ve had radiation, please insist that your doctor go over the risks of Temador in those cases.

Here is the kicker. I’ll leave you with this and you can go to the pages linked for more information:

Safety considerations for handling this medication
Great care should be taken to avoid contact with or inhalation of capsule contents if capsules are accidentally damaged or opened, since temozolomide has been shown to cause the rapid appearance of malignant tumors in rats.”

You may also want to read the information on Temodar from Merck which includes among possible side effects: secondary cancers, PCP, decreased blood cells and all the usual side effects mentioned on the other website. You’ll notice that the Merck page includes a warning ton consumers who are prescribe Temodar capsules. Basically, they say if you break one, you are to use extreme caution to avoid inhaling and flush with water. The Merck page also talks about the potential to vomit up the capsules. Now, my question: If you vomit the capsules… how do you avoid breathing in the fumes as well as having Temador coat your entire esophagus and mouth?